Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 7, NWS Hastings, NE

May 22, 2008Harlan County, Nebraska; Phillips County, Smith County, Kansas

NWS Hastings, NE issued this tornado warning at May 22, 2008, 8:39 PM CDT for Harlan County, Nebraska; Phillips County, Smith County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 8:39 PM CDT (01:39 UTC)
Expired
May 22, 2008, 9:30 PM CDT
In force
51 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Phillips County, KS, Smith County, KS, Harlan County, NE

The radar

The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 9:08 PM CDTHAIL 13 E Woodruff, KS
May 22, 9:28 PM CDTHAIL 1.756 W Phillipsburg, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:52 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 230139
TORGID
KSC147-183-NEC083-230230-
/O.NEW.KGID.TO.W.0007.080523T0139Z-080523T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  THIS INCLUDES THE CITY OF PHILLIPSBURG.
  EXTREME WEST CENTRAL SMITH COUNTY IN NORTH CENTRAL KANSAS
  SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 930 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOGAN...OR
  16 MILES WEST OF PHILLIPSBURG...MOVING NORTHEAST AT 29 MPH.

* THE TORNADO WILL BE NEAR...
  SPEED BY 845 PM CDT
  PHILLIPSBURG BY 900 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT
AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3956 9960 3975 9963 4011 9932 3986 9905
TIME...MOT...LOC 0139Z 212DEG 25KT 3969 9959

$$

AWJ
2 follow-up statements
000 
WWUS53 KGID 230156
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
855 PM CDT THU MAY 22 2008

KSC147-183-NEC083-230230-
/O.CON.KGID.TO.W.0007.000000T0000Z-080523T0230Z/
PHILLIPS KS-SMITH KS-HARLAN NE-
855 PM CDT THU MAY 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN HARLAN...EXTREME WEST CENTRAL SMITH AND PHILLIPS
COUNTIES...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LOGAN...OR 11
MILES WEST OF PHILLIPSBURG...MOVING NORTH AT 45 MPH.

THE TORNADO WILL BE NEAR...
  PHILLIPSBURG BY 900 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH.

LAT...LON 3956 9960 3975 9963 4011 9932 3986 9905
TIME...MOT...LOC 0155Z 201DEG 52KT 3972 9951

$$

AWJ
000 
WWUS53 KGID 230225
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CDT THU MAY 22 2008

KSC147-183-NEC083-230230-
/O.CON.KGID.TO.W.0007.000000T0000Z-080523T0230Z/
PHILLIPS KS-SMITH KS-HARLAN NE-
925 PM CDT THU MAY 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN HARLAN...EXTREME WEST CENTRAL SMITH AND PHILLIPS
COUNTIES...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 14 MILES NORTH OF
PHILLIPSBURG...MOVING NORTHEAST AT 35 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH.

LAT...LON 3956 9960 3975 9963 4011 9932 3986 9905
TIME...MOT...LOC 0225Z 221DEG 39KT 3995 9923

$$

AWJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 22, 6:11 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 22, 6:11 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT THU MAY 22 2008

.AVIATION...00Z TAF. NUMBER OF CONCERNS FOR THIS TAF PERIOD. STRONG
EASTERLY WINDS WHICH HAVE BEEN PRESENT ALL DAY WILL CONTINUE
THROUGH THE ENTIRE TAF PERIOD AS THE AREA OF SURFACE LOW PRESSURE
OVER NORTHEAST COLORADO MOVES VERY LITTLE. PRECIPITATION CHANCES
WILL ALSO INCREASE TONIGHT...AS SHOWERS AND A FEW THUNDERSTORMS
MOVE IN FROM THE SOUTHWEST. STRATUS EXPECTED TO ONCE AGAIN DEVELOP
OVERNIGHT...WITH CEILINGS NEAR/BLOW 5OOFT AND REDUCED VISIBILITIES
AT 2 TO 3 MILES AT TIMES. OVERCAST EXPECTED THOUGH THE DAY...WITH
IMPROVING CEILINGS/VIS IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 22 2008/

SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. SEVERE WEATHER POTENTIAL
THE NEXT COUPLE OF DAYS WILL BE THE PRIMARY FORECAST CONCERN.
AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE
ACROSS EASTERN COLORADO...WITH A DRY LINE LOCATED FROM WEST CENTRAL
INTO SOUTHWEST KANSAS.  A WARM FRONT WAS ACROSS CENTRAL KANSAS.
AFTERNOON SATELLITE IMAGERY SHOWED AN EXTENSIVE AREA OF CLOUDS
ACROSS THE NEBRASKA INTO NORTHERN KANSAS...THOUGH THERE WERE SOME
BREAKS IN THE CLOUD COVER ACROSS NORTHERN KANSAS.

THE FIRST ROUND OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER
EASTERN COLORADO...AND EXPECT MORE DEVELOPMENT INTO WESTERN KANSAS
NEAR THE DRY LINE LATER THIS AFTERNOON. STORMS COULD ALSO FIRE IN
THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON/EVENING WHICH
WOULD THEN MOVE NORTH/NORTHEAST INTO THE FORECAST AREA. THE SEVERE
WEATHER THREAT STILL APPEARS GREATEST IN THE SOUTH AND WEST
PORTIONS OF THE FORECAST AREA IN THE AREA OF EXPECTED GREATEST
INSTABILITY. CURRENT LAPS ANALYSIS SHOWS MLCAPE VALUES OF
1000-1500 J/KG ALREADY IN PARTS OF NORTH CENTRAL KANSAS...WITH
LARGER VALUES NEAR 2500-3000 J/KG JUST A COUPLE OF COUNTIES SOUTH
OF THE FORECAST AREA. 09Z SREF EFFECTIVE SHEAR VALUES APPROACH
30-50 KTS BY LATE AFTERNOON SO SUPERCELLS LOOK LIKELY. 0-1KM SRH
VALUES ARE ALSO SUFFICIENT FOR TORNADOES...AND AGREE WITH THE
CURRENT LOCATION OF TORNADO WATCH WHICH COVERS PORTIONS OF THE
CWFA. WILL HAVE TO KEEP AN EYE ON HOW FAR NORTH THE WARM FRONT
GETS...SINCE THAT WILL HAVE A BIT IMPACT ON HOW FAR NORTH AND EAST
THE TORNADO THREAT MAY SPREAD. IF THE WARM FRONT DOES NOT MOVE
MUCH...THE MAIN THREAT WILL BECOME LARGE HAIL NORTH AND EAST OF
THE CURRENT TORNADO WATCH...BUT IF IT DOES MOVE NORTH...THE
TORNADO THREAT WILL SPREAD NORTH WITH IT.

THE CHANCE OF STORMS SHOULD DIMINISH FRIDAY MORNING...HOWEVER
ANOTHER CHANCE OF SEVERE STORMS ARRIVES AGAIN LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT.  ITS HARD TO PIN DOWN THE VARIOUS SUBTLE SURFACE
FEATURES...HOWEVER THE 12Z NAM/WRF SUGGESTS THAT THE WARM FRONT
SHOULD BE FARTHER NORTH...WHILE THE DRYLINE PUSHES EAST...CLOSER TO
THE FORECAST AREA. WILL KEEP RELATIVELY HIGH POPS GOING FRIDAY
NIGHT...WITH SEVERE WEATHER WORDING IN THE HAZARDOUS WEATHER
OUTLOOK.

FLOODING COULD BECOME AN INCREASING CONCERN WITH TIME AS AREAS
CONTINUE TO SEE PERIODS OF THUNDERSTORMS. CURRENTLY FLASH FLOOD
GUIDANCE VALUES REMAIN RELATIVELY HIGH...SO WILL NOT POST ANY
HYDRO HEADLINES AT THIS POINT...BUT IT MAY BECOME A BIGGER CONCERN
FOR TOMORROW DEPENDING ON HOW MUCH RAIN PLACES RECEIVE TONIGHT.

LONG TERM...SATURDAY THROUGH THURSDAY. TO START ON SATURDAY...THE
UPPER PATTERN CONTINUES TO FEATURE A DOMINANT UPPER TROUGH ACROSS
THE WESTERN CONUS WITH RIDGING FROM THE UPPER GREAT LAKES TO THE
GULF COAST.  A SERIES OF CLOSED LOWS WITHIN THE TROUGH ARE EITHER
EJECTED OUT OR RETROGRADE DURING THE EXTENDED.  IN GENERAL...A
SOUTHWEST FLOW PATTERN IS PRETTY MUCH MAINTAINED THROUGH MUCH OF
NEXT WEEK...WITH SOME POTENTIAL FOR SOME RIDGING INFLUENCE IN THE
LATTER PERIODS.

AS WAS YESTERDAY...THE FOCUS REMAINS ON THUNDERSTORMS THROUGH THE
DURATION OF THE LONG TERM.  SATURDAY REMAINS UNDER FIRE FOR
THUNDERSTORMS AND SEVERE WEATHER AGAIN ACROSS OUR CWA.  SEVERE WEATHER
PARAMETERS REMAIN CONDUCIVE AND TARGET OUR CWA OVERALL.  MOISTURE
REMAINS PREVALENT WITH SREF INDICATING DEWPOINTS IN THE
60S...INSTABILITY AXIS NOSES NORTH FROM KANSAS INTO SOUTH CENTRAL
NEBRASKA WITH CAPES OF AT LEAST 1000 TO 2000 J/KG...AND HIGH
PROBABILITIES OF EFFECTIVE BULK SHEAR OF 50KTS...AND RESPECTABLE
SIG TOR PARAMETER ALSO PINPOINTS OUR CWA. THE SURFACE LOW REMAINS
ORIENTED ACROSS EASTERN COLORADO OR WESTERN KANSAS DEPENDING ON
THE MODEL WHICH PLACES A BOUNDARY INTO WESTERN NEBRASKA AND KANSAS
WITH THE DRY AIR PUSHING FARTHER EAST AND DEPENDING ON WHERE THE
SFC LOW SETS UP...THE WARM FRONT WILL ALSO BE A FOCUS FOR
DEVELOPMENT. GIVEN THE PARAMETERS PROGGED ANOTHER ROUND OF SEVERE
WEATHER SHOULD UNFOLD WITH HAZARDS INCLUDING EVERYTHING FROM LARGE
HAIL...TO WIND...POTENTIAL TORNADOES AND EVEN HEAVY RAINFALL AND
HYDRO ISSUES GIVEN PRECIPITABLE WATER VALUES ON THE ORDER OF AN
INCH AND A HALF TO AN INCH AND THREE QUARTERS.

IF THINGS STAY ON TRACK...THE MOISTURE AND INSTABILITY SHIFT FARTHER
SOUTHEAST ON SUNDAY...BUT EVEN THIS STILL KEEPS OUR SOUTHEAST CWA IN
OR ON THE EDGE OF THE ACTIVITY.  THE UPPER RIDGE AXIS BEGINS TO
EXPAND TO THE NORTH AND WEST WHILE THE WESTERN TROUGH RETROGRADES.

BOUNDARIES IN PLACE NEXT WEEK AND SYSTEMS LIFTING OUT KEEP THE
CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DURATION OF
THE EXTENDED.  DIDNT DEVIATE MUCH FROM HPC ON DAYS 6 AND 7.

AVIATION...MAIN ISSUES TO DEAL WITH FOR THE 18Z TAF ISSUANCE WILL
INITIALLY BE CLOUDS...FOLLOWED BY THUNDERSTORM CHANCES LATER THIS
EVENING. LOW CLOUDS AND IFR CEILINGS ARE EXPECTED TO PREVAIL
THROUGH MUCH OF THE TAF PERIOD AS MOISTURE CONTINUES TO INCREASE
ACROSS THE AREA ON EAST-SOUTHEAST WINDS. AN ISOLATED SHOWER
REMAINS POSSIBLE EARLY THIS AFTERNOON...HOWEVER ODDS ARE IT WILL
REMAIN DRY...SO WILL NOT MENTION IT IN THE TAF FOR NOW.
THUNDERSTORM CHANCES INCREASE THIS EVENING WITH INITIAL
DEVELOPMENT EXPECTED ACROSS NORTHWEST/CENTRAL KANSAS INTO
SOUTHWEST NEBRASKA. WILL CARRY A TEMPO GROUP OF THUNDERSTORMS BY
MID-EVENING AND THEN CONTINUE WITH THAT UNTIL 07Z. AFTER THAT TIME
WILL TRY TO EMPHASIZE SHOWERS PRIMARILY...HOWEVER THERE IS STILL A
CHANCE THAT STORMS WILL PERSIST IN THE AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 22, 2:20 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
220 PM CDT THU MAY 22 2008

KSZ005-017-NEZ082-083-231200-
PHILLIPS-ROOKS-FURNAS-HARLAN-
220 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PHILLIPS...ROOKS...FURNAS...
AND HARLAN COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED ACROSS PORTIONS OF
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON AND
EVENING...

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND RAPIDLY
BECOME SEVERE AS THEY MOVE TO THE NORTH AT 45 TO 50 MPH. THE
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE
SIZE OF BASEBALLS AND 70 MPH WINDS. HEAVY RAINFALL WILL ALSO
ACCOMPANY THE STORMS WHICH MAY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND
SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES.

THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY
WEEKEND.  THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE READY FOR ACTIVATION ON A MOMENTS NOTICE THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ006-007-018-019-NEZ039>041-046>049-060>064-072>077-084>087-
231200-
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
220 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
FOR OSBORNE...SMITH...JEWELL AND MITCHELL COUNTIES IN NORTH CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AND
RAPIDLY BECOME SEVERE AS THEY MOVE TO THE NORTH AT 45 TO 50 MPH.
THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF
BASEBALLS AND 70 MPH WINDS. TORNADOES ALSO REMAIN POSSIBLE
PRIMARILY IN NORTH CENTRAL KANSAS AND SOUTH OF HIGHWAY 4 IN
NEBRASKA. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WHICH MAY
PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND
SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES.

THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY
WEEKEND.  THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 22, 5:51 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
551 PM CDT THU MAY 22 2008

NEZ082-222315-
FURNAS-
551 PM CDT THU MAY 22 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  WESTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REAGER...OR 11 MILES NORTHWEST OF NORTON...
AND MOVING NORTH AT 50 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WILSONVILLE BY 610 PM CDT
  CAMBRIDGE BY 615 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 22, 6:31 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
631 PM CDT THU MAY 22 2008

NEZ082-230000-
FURNAS-
631 PM CDT THU MAY 22 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  WESTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILSONVILLE...OR 25 MILES NORTHWEST OF
NORTON...AND MOVING NORTH AT 49 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  HOLBROOK BY 640 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 22, 6:52 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 E CAMBRIDGE           40.28N 100.15W
05/22/2008  M1.75 INCH       FURNAS             NE   CO-OP OBSERVER

            LASTED FOR 5 MINUTES

&&

KISNER
Special weather statement, May 22, 7:51 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
751 PM CDT THU MAY 22 2008

NEZ082-230115-
FURNAS-
751 PM CDT THU MAY 22 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHWESTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 5 MILES SOUTHWEST OF
CAMBRIDGE...OR 30 MILES NORTHWEST OF NORTON...AND MOVING NORTH AT 30
MPH.  THE STORM WAS LOCATED IN RED WILLOW COUNTY...AND JUST WEST OF
FURNAS COUNTY.

* THE THUNDERSTORM WILL BE NEAR...
  CAMBRIDGE BY 800 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THE STORM.

PEOPLE IN NORTHWESTERN FURNAS COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
Local storm report, May 22, 8:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
820 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     2 W LOGAN               39.66N 99.60W
05/22/2008  E60 MPH          PHILLIPS           KS   NWS EMPLOYEE

&&

KISNER
Special weather statement, May 22, 8:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT THU MAY 22 2008

KSZ005-NEZ083-084-230230-
FRANKLIN-HARLAN-PHILLIPS-
827 PM CDT THU MAY 22 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  WESTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOGAN...OR 15 MILES WEST OF PHILLIPSBURG...
AND MOVING NORTHEAST AT 22 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WOODRUFF BY 920 PM CDT
  HARLAN COUNTY DAM BY 930 PM CDT

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:57 PM CDTTornado WarningGIDFurnas, Harlan48 min
May 22, 8:41 PM CDTAreal Flood AdvisoryGIDDawson3 hr
May 22, 8:43 PM CDTTornado WarningGIDFurnas, Harlan47 min
May 22, 8:46 PM CDTSevere Thunderstorm WarningGIDHarlan44 min
May 22, 8:56 PM CDTAreal Flood AdvisoryGIDFurnas, Gosper2 hr
May 22, 9:07 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more38 min
May 22, 9:16 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan44 min
May 22, 9:31 PM CDTSevere Thunderstorm WarningGIDHarlan29 min
May 22, 9:44 PM CDTAreal Flood AdvisoryGIDFurnas, Harlan3 hr
May 22, 9:46 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Dawson, Franklin, Kearney, Phelps and 1 more44 min
May 22, 9:53 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Webster52 min
May 22, 10:11 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Clay, Hall, Hamilton, Kearney and 1 more49 min
May 22, 10:20 PM CDTAreal Flood AdvisoryGIDFranklin4 hr
May 22, 10:25 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman, Valley50 min
May 22, 10:33 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster42 min
May 22, 10:45 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick, Webster45 min
May 22, 11:07 PM CDTSevere Thunderstorm WarningGIDGreeley, Hall, Hamilton, Howard, Merrick, Nance and 2 more38 min
May 22, 11:31 PM CDTAreal Flood AdvisoryGIDWebster4 hr
May 23, 12:08 AM CDTSevere Thunderstorm WarningGIDWebster37 min
May 23, 12:22 AM CDTFlash Flood WarningGIDFranklin, Webster6 hr
May 23, 1:29 AM CDTAreal Flood AdvisoryGIDNuckolls67 min
May 23, 4:33 AM CDTFlash Flood WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more24 hr
May 23, 6:08 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Kearney, Phelps25 min
May 23, 6:17 AM CDTFlash Flood WarningGIDFranklin, Harlan, Webster6 hr
May 23, 8:50 AM CDTFlash Flood WarningGIDDawson, Gosper6 hr
May 23, 9:39 AM CDTRiver Flood WarningGIDDawson28 hr
May 23, 9:51 AM CDTFlash Flood WarningGIDBuffalo6 hr
May 23, 9:53 AM CDTAreal Flood AdvisoryGIDFranklin, Furnas, Gosper, Harlan, Kearney, Phelps4 hr
May 23, 10:14 AM CDTSevere Thunderstorm WarningGIDWebster46 min
May 23, 10:54 AM CDTAreal Flood AdvisoryGIDBuffalo4 hr
May 23, 12:09 PM CDTAreal Flood WarningGIDFranklin, Furnas, Harlan, Webster57 hr
May 23, 1:22 PM CDTAreal Flood AdvisoryGIDAdams, Hall, Kearney6 hr
May 23, 2:10 PM CDTRiver Flood WarningGIDWebster67 hr
May 23, 2:24 PM CDTAreal Flood WarningGIDDawson3 days
May 23, 3:29 PM CDTAreal Flood WarningGIDBuffalo4 days
May 23, 3:37 PM CDTAreal Flood AdvisoryGIDClay, Hamilton, Merrick, Nance, Polk4 hr
May 23, 3:38 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper67 min
May 23, 3:48 PM CDTFlash Flood WarningGIDDawson3 hr
May 23, 4:13 PM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick17 min
May 23, 5:04 PM CDTAreal Flood AdvisoryGIDHamilton, Polk, York3 hr
May 23, 5:22 PM CDTSevere Thunderstorm WarningGIDPolk, York38 min
May 22, 9:28 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks47 min
May 22, 9:45 PM CDTTornado WarningGIDRooks30 min
May 22, 9:55 PM CDTAreal Flood AdvisoryGIDPhillips4 hr
May 22, 10:16 PM CDTTornado WarningGIDPhillips, Rooks29 min
May 22, 10:25 PM CDTTornado WarningGIDPhillips, Rooks35 min
May 22, 10:42 PM CDTTornado WarningGIDPhillips33 min
May 22, 10:45 PM CDTAreal Flood AdvisoryGIDSmith4 hr
May 22, 11:13 PM CDTTornado WarningGIDPhillips, Smith32 min
May 22, 11:39 PM CDTAreal Flood AdvisoryGIDRooks4 hr
May 22, 11:46 PM CDTSevere Thunderstorm WarningGIDSmith29 min
May 23, 12:07 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 23, 12:28 AM CDTFlash Flood WarningGIDPhillips, Rooks6 hr
May 23, 1:01 AM CDTRiver Flood WarningGIDPhillips7 hr
May 23, 3:58 AM CDTRiver Flood WarningGIDRooks14 hr
May 23, 5:17 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks25 min
May 23, 5:46 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith44 min
May 23, 7:18 AM CDTSevere Thunderstorm WarningGIDRooks27 min
May 23, 8:38 AM CDTFlash Flood WarningGIDMitchell, Osborne4 hr

Nearby

Tornado Warnings in Kansas, 2008Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.